MAUDE Adverse Event Report: KARL STORZ SE & CO. KG C-MAC VIDEOLARYNG. D-BLADE

KARL STORZ SE & CO. KG C-MAC VIDEOLARYNG. D-BLADE
Model Number 8401HX
Medical Device Problem Codes Use of Device Problem (1670); Optical Problem (3001)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to manufacturer on may 12, 2025.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, the customer has reported image goes dark when in use.Also, the cover glass at the distal window looks to be missing.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
During the manufacturer's technical inspection, the error description provided by the customer "the small transparent lens cover (approximately 1mm) of the blade was found missing after use was conformed and further defects were detected.In total the following defects were detected: blade damaged blade bent adhesive joints on camera head worn missing flat glass connecting piece worn plug oxidized plug worn handle deformed leaking product labelling worn as mentioned above, the device passed quality control at the time of delivery.Based on the defects found during the technical inspection, it is concluded that the most likely cause of the described defect is the wear of the adhesive on the tip of the c-mac blade, which is caused by wear during use and the reprocessing process.The wear of the adhesive has caused the flat glass to fall out.For this reason, a user misuse error is to be assumed which led to the missing glass.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints, no trend was identified.The labelling was found to contain adequate instructions and warnings.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
C-MAC VIDEOLARYNG. D-BLADE
Common Device Name
C-MAC VIDEOLARYNG. D-BLADE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22080377
Report Number9610617-2025-00914
Device Sequence Number18318556
Product Code CCW
UDI-Device Identifier04048551251935
UDI-Public04048551251935
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8401HX
Device Catalogue Number8401HX
Device Lot Number13235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown